MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the wire came off and was lodged in the anterior tibial artery.A 0.014 inch, 300cm platinum plus guidewire was selected for use in an angioplasty procedure of the anterior tibial artery.During the procedure, the tip of the guidewire detached and became lodged in the anterior tibial artery.The procedure was stopped.The patient came to no harm and was stable.At this time, the physician does not feel that the patient would benefit from an operation to remove the tip.The tip is in the occluded portion of the artery and is not likely to migrate or cause any issues in mri.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the product was returned with the original pouch and with a non-boston scientific catheter.Visual examination of the device showed the distal section of the wire was kinked and the spring tip was damaged.Under the microscope it was further confirmed that the spring tip was stretched and unraveled, and broken at the very tip.The device was measured and was within specification.
 
Event or Problem Description
It was reported that the tip of the wire came off and was lodged in the anterior tibial artery.A 0.014 inch, 300cm platinum plus guidewire was selected for use in an angioplasty procedure of the anterior tibial artery.During the procedure, the tip of the guidewire detached and became lodged in the anterior tibial artery.The procedure was stopped.The patient came to no harm and was stable.At this time, the physician does not feel that the patient would benefit from an operation to remove the tip.The tip is in the occluded portion of the artery and is not likely to migrate or cause any issues in mri.It was further reported that the lesion was totally occluded with a mixture of plaque and calcium.The lesion was in a straight vessel.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11496542
Report Number2134265-2021-03373
Device Sequence Number3997744
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0025349179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR